September 12, 2016 at 7:05 am #445
Hi, i’m new to the site and wanted to post my experiences with Keto and say thank you very much for this website! I can finally link my condition to what I’m assuming it is, the Keto Rash.
I’ll start with a brief background on myself;
28 years old
current weight is 220 LBS
Over the past several years I’ve been on a low carb diet off and on. Only stopping because of a lack of discipline and a weird rash occurrence. I noticed this rash first a few years ago helping my father burn trees and shrubs while on a low carb diet and the next day i broke out with a rash right in the center of my chest. It was not really itchy and I thought it was a heat rash. It was mid-summer and i was close to the fire trying to control it so the heat was pretty immense. Thought nothing of it, ate a bunch of free pizza and then ended my low carb diet and the rash simply disappeared.
I restarted my low carb diet about 6 months later and the rash appeared again in the middle of my chest. This time it was much more intense. I put alcohol, peroxide, took salt baths, oatmeal baths, vinegar baths, no luck. It went from the middle of my chest, down to my belly, on my back and started going up my neck. It was spreading everywhere. My first reaction was this is some kind of hives or reaction to an allergy. So i fasted for two days drinking only water and went pretty much shirtless for those two days trying to keep the infected area from any time of allergy from detergent or clothing. No luck. It was getting worse. The rash was a violent red, hot and very uncomfortable.
I went to the ER after the rash was making its way up my neck and they put in an IV with benadryl and gave me steroid pills (forgot the type). The next day I went to a dermatologist and she prognosed me with Impetigo. Proscribed antibiotics topical and oral.
In the next two days, while taking the antibiotics, with little results, i went and got another opinion from another dermatologist and he prognosed me with grovers disease. Proscribed a different type of antibiotic and i took those meds and ended my low carb diet because of the stress. (I had no clue this was diet related) The rash disappeared over the next several weeks and I went back to a carb-happy unhealthly lifestyle.
Over the past year I would notice a light pigment of the rash where the outbreak occurred. For example, drying myself off with a towl after a hot shower it would show up, or putting pressure (sleeping on my stomach) it would show up but only for a brief period of time.
So now, here I am again, eating roughly 15-20 carbs a day or less. Lost 10lbs in 1 week and the rash is starting up again within the first 2 days of the diet. Right in the middle of my chest.
I printed out the treatment page and have a doctors appointment this Wednesday. Wish me luck!
Thank You very much for this website with free research and information to help people like me!September 15, 2016 at 12:57 pm #446
Doctor visit went good. Dermatologist listened to my experience and proscribed doxy 100MG twice a day. Took my first dose yesterday evening. Took another dose this morning. So far the rash is still quite red and very itchy. Will post some pictures and progress over the next couple days.September 15, 2016 at 1:40 pm #447
Both images are from yesterday. Before treatment.October 5, 2016 at 8:55 am #451
quick and hopefully my final update;
The rash is pretty much completely gone and i’m 15 lbs lighter then what I was when the rash seemed to be at its worst. I had 1 cheat day during doxy treatment about 2-1/2 weeks ago back on 9/18/16. It took about 1 week of treatment for the rash to really show progression. I started taking doxy on an empty stomach, nothing 2 hrs before or 2hrs after on my 4-5th day of treatment. My diet continues at no more then 20 carbs a day with no outbreaks. The rash is slightly visible only in some spots, its very light orange pigment, nothing like before. I will stop doxy after 1 month of treatment and hope this does not return.
Diet start weight: 232 lbs
current: 207 lbs
You must be logged in to reply to this topic.